Your browser doesn't support javascript.
Mostrar: 20 | 50 | 100
Resultados 1 - 3 de 3
Filtrar
Mais filtros










Base de dados
Intervalo de ano de publicação
1.
Ann Pharmacother ; 53(10): 1005-1019, 2019 Oct.
Artigo em Inglês | MEDLINE | ID: mdl-31129978

RESUMO

Background: Adverse drug outcomes in the elderly have led to the development of lists of potentially inappropriate medications (PIMs), such as the Beers criteria, and these PIMs have been studied widely; however, it is still unclear whether PIM use is predictive of adverse outcomes in older people. Objective: To qualitatively examine the associations between exposure to PIMs from the general Beers criteria and the Screening Tool of Older Persons' Prescriptions list and adverse outcomes, such as adverse drug reactions (ADRs)/adverse drug events (ADEs), hospitalization, and mortality. Methods: Specified databases were searched from inception to February 1, 2018. Two reviewers independently selected studies that met the inclusion criteria, assessed study quality, and extracted data. Data were pooled using Stata 12.0. The outcomes were ADRs/ADEs, hospitalization, and mortality. Results: A total of 33 studies met the inclusion criteria. The combined analysis revealed a statistically significant association between ADRs/hospitalizations and PIMs (odds ratio [OR] = 1.44, 95% CI = 1.33-1.56; OR = 1.27, 95% CI = 1.20-1.35), but no statistically significant association was found between mortality and PIMs (OR = 1.04; 95% CI = 0.75-1.45). It is interesting to note that the results changed when different continents/criteria were used for the analysis. Compared with the elderly individuals exposed to 1 PIM, the risk of adverse health outcomes was much higher for those who took ≥2 PIMs. Conclusion and Relevance: We recommend that clinicians avoid prescribing PIMs for older adults whenever feasible. In addition, the observed associations should be generalized to other countries with different PIM criteria with caution.

2.
Brain Res ; 1378: 9-17, 2011 Mar 10.
Artigo em Inglês | MEDLINE | ID: mdl-21241676

RESUMO

Alzheimer's disease (AD) is characterized by amyloid-ß peptide deposition, increased activated microglia, and progressive loss of neurons in the brain. Although Aß1₋40 can elicit inflammation in microglia, the intracellular signaling events mediating these effects are poorly defined. Here we show that cell-free supernatant from Aß1₋40-treated THP-1 monocytes induced cytotoxicity towards neuroblastoma SK-N-SH cells. Exposure of THP-1 monocytes to Aß1₋40 leads to increased tyrosine phosphorylation and extracellular signaling-regulated kinase (ERK) and increased levels of inflammatory cytokines (IL-1ß, IL-8, and TNF-α) in the supernatant of THP-1 monocytes. Pretreatment of THP-1 monocytes with either a protein tyrosine kinase (PTK) inhibitor or an ERK inhibitor protects SK-N-SH cells from the cytotoxic effect of conditional supernatant from Aß1₋40-treated THP-1 monocytes. Aß1₋40-treated THP-1 monocytes also lead to upregulation of cyclooxygenase-2 and iNOS expression and increased of nitric oxide production. These results suggest that Aß1₋40-induced activation of PTK/MEK/ERK pathway in THP-1 monocytes leads to the release of inflammatory factors that are toxic to SK-N-SH cells and might contribute to the onset of AD.


Assuntos
Peptídeos beta-Amiloides/imunologia , Citotoxicidade Imunológica/fisiologia , MAP Quinases Reguladas por Sinal Extracelular/metabolismo , Sistema de Sinalização das MAP Quinases/imunologia , Monócitos/imunologia , Neuroblastoma/imunologia , Neurônios/patologia , Fragmentos de Peptídeos/imunologia , Peptídeos beta-Amiloides/metabolismo , Peptídeos beta-Amiloides/farmacologia , Western Blotting , Linhagem Celular , Ativação Enzimática/efeitos dos fármacos , Ativação Enzimática/fisiologia , Inibidores Enzimáticos/farmacologia , Humanos , Inflamação/imunologia , Inflamação/metabolismo , Sistema de Sinalização das MAP Quinases/efeitos dos fármacos , Microscopia Eletrônica de Transmissão , Monócitos/metabolismo , Neuroblastoma/metabolismo , Neuroblastoma/patologia , Fragmentos de Peptídeos/metabolismo , Fragmentos de Peptídeos/farmacologia
3.
Clin Ther ; 32(10): 1729-32, 2010 Sep.
Artigo em Inglês | MEDLINE | ID: mdl-21194595

RESUMO

BACKGROUND: Insulin is used to treat patients with both type 1 and type 2 diabetes mellitus. Allergic reactions to insulin might be triggered by insulin itself or inactive ingredients in the insulin formulation, including proteins such as protamine in neutral protamine Hagedorn (NPH) insulin. The use of highly purified animal insulin and human recombinant insulin has reduced the incidence of anaphylactic reactions to insulin from ~30% to <1%. OBJECTIVE: We report a case of fatal allergic shock after the administration of protamine in a patient with a history of allergy to fish and a protamine-containing insulin. CASE SUMMARY: A 72-year-old Chinese male patient (height, 175 cm; weight, 80 kg) with a history of diabetes and progressive limb weakness was diagnosed with spinal vascular malformations after admission to the Xuan Wu Hospital of Capital Medical University, Beijing, People's Republic of China. He underwent epidural spinal cord arteriovenous fistula embolization with a liquid embolic agent (ethylene vinyl alcohol copolymer) after spinal cord angiography. During the operation, heparin was infused every hour with 6250, 2500, 2500, and 1250 IU, respectively. The last dose of heparin was administered ~10 minutes before the operation was completed. This was followed by the administration of protamine to neutralize the remaining heparin in the patient's body. Blurry vision and dizziness 5 minutes after protamine administration were followed by pruritus and hives over his neck and face. Oxygen was administered and 10 mg of dexamethasone with 2 mg of epinephrine was injected. The patient's heart rate dropped, his blood pressure decreased, and his arterial oxygen saturation (SaO2) declined progressively. About 10 minutes after the administration of protamine sulfate, the patient developed bradycardic arrest. Cardiopulmonary resuscitation efforts were undertaken and the patient was administered epinephrine 2 mg IV, atropine 0.5 mg IV, and subsequently, intravenous dopamine (50 mg/h). Ten minutes later, the patient's heart rate gradually increased, but blood pressure fluctuated, and SaO2 ranged from 90% to 100%. Despite the initial response, the patient lost consciousness and heart rate declined progressively within 5 hours. Vasoactive agents including dopamine, norepinephrine, and adrenaline were administered. After all these measures proved ineffectual, the patient died. It was later determined that the patient had a history of allergic reactions to fish as well as to a premixed insulin that contained soluble human insulin 30% and low-protein intensive insulin zinc 70% (NPH). The Naranjo adverse drug reaction probability scale score for the association of protamine with the allergic reaction was 4, suggesting a possible relationship. CONCLUSION: This case report highlights a preventable fatal allergic reaction possibly associated with protamine administration in a patient with a history of allergy to a protamine-containing insulin.


Assuntos
Hipersensibilidade a Drogas/etiologia , Antagonistas de Heparina/efeitos adversos , Protaminas/efeitos adversos , Idoso , Hipersensibilidade a Drogas/diagnóstico , Hipersensibilidade a Drogas/terapia , Evolução Fatal , Antagonistas de Heparina/administração & dosagem , Antagonistas de Heparina/uso terapêutico , Humanos , Masculino , Protaminas/administração & dosagem , Protaminas/uso terapêutico , Ressuscitação
SELEÇÃO DE REFERÊNCIAS
DETALHE DA PESQUISA